It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Cancer: Prostate Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 08-22-2010, 05:24 AM   #1
Newbie
(male)
 
Join Date: Aug 2010
Location: elkhart in
Posts: 5
pw1133 HB User
psa at 8.4

I have been on testosterone shots for 3 months.When we started my test. was 189 and my psa was 1.8,now 3 months later my test , is 259 and my psa is 8.4.I am seeing the doctor next week.I am worried sick.Any idea why it jumped that high that fast.I had a complete physical 3 months ago and said I was fine,just low test.

 
Old 08-23-2010, 12:51 AM   #2
Veteran
(male)
 
Baptista's Avatar
 
Join Date: Aug 2010
Location: Albufeira, Portugal
Posts: 464
Baptista HB UserBaptista HB UserBaptista HB UserBaptista HB UserBaptista HB UserBaptista HB UserBaptista HB UserBaptista HB UserBaptista HB UserBaptista HB UserBaptista HB User
Re: psa at 8.4

Hi pw1133,

Depending on the type of "shots" and drugs, and also the time from application to the date of testing, the PSA may go up. They call it "flare".
However to draw more conclusions you need to be more specific on the name of drugs you are taking. Inform us of your pathology before treatment, age, etc. so we may pass you more information.

Wishing you the best
Baptista

 
Sponsors Lightbulb
   
Old 08-23-2010, 05:18 AM   #3
Newbie
(male)
 
Join Date: Aug 2010
Location: elkhart in
Posts: 5
pw1133 HB User
Re: psa at 8.4

Quote:
Originally Posted by Baptista View Post
Hi pw1133,

Depending on the type of "shots" and drugs, and also the time from application to the date of testing, the PSA may go up. They call it "flare".
However to draw more conclusions you need to be more specific on the name of drugs you are taking. Inform us of your pathology before treatment, age, etc. so we may pass you more information.

Wishing you the best
Baptista

 
Old 08-23-2010, 05:23 AM   #4
Newbie
(male)
 
Join Date: Aug 2010
Location: elkhart in
Posts: 5
pw1133 HB User
Re: psa at 8.4

The blood work was done 6 days after my last shot.They were giving me tesosterone.In the 3 month time frame they gave me 5 shots .One every 3 weeks.At first I felt great,then after about the 3rd shot,I was getting edgey.I am a 56 yeard old male with no medical promblems.I see my doctor on tuesday of this week.

Thanks

 
Old 08-23-2010, 08:07 AM   #5
Veteran
(male)
 
Baptista's Avatar
 
Join Date: Aug 2010
Location: Albufeira, Portugal
Posts: 464
Baptista HB UserBaptista HB UserBaptista HB UserBaptista HB UserBaptista HB UserBaptista HB UserBaptista HB UserBaptista HB UserBaptista HB UserBaptista HB UserBaptista HB User
Re: psa at 8.4

Hi pw1133,

Usually testosterone shots are given to counter side effects caused from its lack in the body. It maybe because you did castration (surgery or ADT). Surely if you have PC the carcer cells start feeding and growing on this supply of testosterone. Such should be the reason of the rising testo and PSA.
I advice you to explain to your doctor your symptoms on your next visit. Also prepare a list of questions to take with you, including explanations regarding your present side effects, how to counter problems and in regards to future actions he may want to apply in your treatment.

Wishing you the best,
Baptista

 
Old 08-23-2010, 10:18 AM   #6
Newbie
(male)
 
Join Date: Aug 2010
Location: elkhart in
Posts: 5
pw1133 HB User
Re: psa at 8.4

Quote:
Originally Posted by Baptista View Post
Hi pw1133,

Usually testosterone shots are given to counter side effects caused from its lack in the body. It maybe because you did castration (surgery or ADT). Surely if you have PC the carcer cells start feeding and growing on this supply of testosterone. Such should be the reason of the rising testo and PSA.
I advice you to explain to your doctor your symptoms on your next visit. Also prepare a list of questions to take with you, including explanations regarding your present side effects, how to counter problems and in regards to future actions he may want to apply in your treatment.

Wishing you the best,
Baptista

 
Old 08-23-2010, 10:23 AM   #7
Newbie
(male)
 
Join Date: Aug 2010
Location: elkhart in
Posts: 5
pw1133 HB User
Re: psa at 8.4

I have never had anything done,just been moody .They put me on 1 /10 mg.lexapro a day.And I did not feel any better.They did blood work and my test was low.I had a ct scan,scope in my penis,finger up the behind .They said all was good but low test.So now 5 shots later my psa is in the high 8 range.Can this be a spike from the test shots.How can psa go from 1-8 in less then 3 months.

Pete

 
Old 08-28-2010, 04:38 PM   #8
Senior Veteran
(male)
 
Join Date: Nov 2007
Location: Annandale, VA, USA
Posts: 1,730
Blog Entries: 3
IADT3since2000 HB UserIADT3since2000 HB UserIADT3since2000 HB UserIADT3since2000 HB UserIADT3since2000 HB UserIADT3since2000 HB UserIADT3since2000 HB UserIADT3since2000 HB UserIADT3since2000 HB UserIADT3since2000 HB UserIADT3since2000 HB User
Re: psa at 8.4

Hi Pete,

Welcome to the board, which I hope you will not need for long!

I've read all the posts but am responding to your latest, #7. It appears you have not been diagnosed with prostate cancer but are concerned about it because of the rise in PSA.

You are doing the right thing by seeing a doctor in a few days. There is a possibility that you have a prostate inflammation or infection that did not show during the workup; either could easily cause the rise in PSA independent of any prostate cancer. On the other hand, the coincidence is not reassuring.

While your prostate may have been diminished due to the undersupply of testosterone, it is quite doubtful that it would have rebounded enough with healthy tissue regrowth to cause a PSA of anywhere near the high eight range. However, there could be a combined regrowth plus infection effect.

Of course, prostate cancer could also be involved, unfortunately, and that too could explain a sudden surge in PSA resulting from a sudden boost in testosterone.

My own PSA rose from 113.6 to 125 due to a temporary testosterone surge resulting from a Lupron shot in the setting of a lot of cancer within the prostate as determined by a PSA "snapshot" one week after the Lupron; it might have risen even higher if the snapshot had been on a different date, prior to the plunge in testosterone that results from Lupron in about two weeks or so.

I hope your exam turns out well. Regardless of the result and possible follow-up biopsy if needed, keep in mind that there are many excellent treatments for prostate cancer. Also, survival for white men, based on treatments from 1996 to 2004, was 99.4% at five years; the figure for black men was 95.9%. Even men with high-risk cases usually do very well, with 95% still surviving at the ten year point. To me that is wonderful news. I hope it gives you some comfort.

Take care,

Jim

 
Old 08-30-2010, 10:24 PM   #9
Inactive
(male)
 
Join Date: Aug 2010
Posts: 689
Tall Allen HB UserTall Allen HB UserTall Allen HB UserTall Allen HB UserTall Allen HB UserTall Allen HB UserTall Allen HB UserTall Allen HB UserTall Allen HB UserTall Allen HB UserTall Allen HB User
Re: psa at 8.4

PSA can shoot up for many reasons including BPH and prostatitis. There have been several studies that looked at testosterone replacement therapy and found no correlation with prostate cancer. Your doctor will almost certainly give you a digital rectal exam and may want to put you on finasteride/dutasteride, and/or try some antibiotics. Take it as it comes. Good luck!

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Retin-a-micro success stories.... Dom Acne 2 01-18-2003 07:06 AM
Rules of the Board - please read moderator2 Acne 0 06-10-2002 08:06 PM
If you feel suicidal, please read here.... moderator2 Acne 0 05-29-2002 06:54 PM
All members..... moderator2 Acne 2 05-16-2002 08:18 PM
How to use this message board.... moderator2 Acne 0 04-17-2002 07:33 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Casodex
Cialis
Cipro
Flomax
Levaquin
  Levitra
Morphine
Proscar
Tylenol
Viagra




TOP THANKED CONTRIBUTORS



Tall Allen (174), IADT3since2000 (148), Baptista (97), Gleason9 (28), harpman (27), Johnt1 (22), honda50 (9), tumbleweed (6), flyfisher37 (6), GUAMJOHN (5)

Site Wide Totals

teteri66 (1164), MSJayhawk (997), Apollo123 (898), Titchou (833), janewhite1 (823), Gabriel (758), ladybud (745), sammy64 (666), midwest1 (665), BlueSkies14 (610)



All times are GMT -7. The time now is 02:12 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!